MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date the incident occurred was estimated as (b)(6) 2019 which is the first day of the month of the notification date.Device evaluated by mfr.: the device was returned for analysis.Analysis of returned device revealed tip damage and distal section stretch (coil unraveled).The tip was observed detached off the corewire.There was no evidence of corewire fracture since the length of the corewire is 300.0 cm approximately.The outer diameter dimensions were found within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 17-jul-2019.It was reported that tip damage occurred.A 014/300/sst platinum plus guidewire was selected for use.However, during unpacking, it was noticed that the tip was damaged, bent, stretched, and elongated when removed from the sheath.Another of the same device was used to complete the procedure.No patient complications were reported.However, returned device analysis revealed the distal tip was detached.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8826708
Report Number2134265-2019-08691
Device Sequence Number19476899
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0022864865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1